MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SENSICA UO SYSTEM; SENSICA DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 SENSICA UO SYSTEM; SENSICA DEVICE
Model Number SCCS1002E
Medical Device Problem Codes Device Sensing Problem (2917); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the optical sensor misaligned, sensica device was reading actuated when no tube was present.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported issue was confirmed.The root cause of the reported issue was that the optical sensor was not situated correctly in the housing causing it to read incorrectly.A device history record review was not required as the device has undergone previous servicing and therefore the reported event was not manufacturing related.The instructions for use were found adequate and state the following: "1.1 introduction this manual provides the indications, contraindications, warnings, precautions, and instructions for use with the bd sensica¿ urine output system.Carefully read this manual in its entirety before using the bd sensica¿ urine output system.Failure to follow these instructions may result in improper use of this device.Contact customer service at +1.844.823.5433 with any questions about the information contained in this manual or about the operation and safety of the bd sensica¿ urine output system.1.2 indications for use indications: the bd sensica¿ urine output system is an automated system for continuous monitoring of urine output (uo) and core bladder temperature when connected to a temperature-sensing foley catheter.Target population: the bd sensica¿ urine output system is intended for bedside monitoring of urine output for any patient with an indwelling, urological catheter, drainage tubing and collection bag, typically in critical care settings or where close monitoring of urine output is desired.The bd sensica¿ urine output system is also intended for monitoring core bladder temperature when used with the bd sensica¿ temperature monitor module and a bd 400 series temperature-sensing foley catheter or equivalent.1.3 contraindications there are no known contraindications for use with patients who have indwelling, urological catheters in place.1.Start new patient case.1.Select new patient.2.Patient id is the only required data field.3.While not required, it is also recommended to enter patient weight 2.Attach bd sensicatm ring.1.Turn the bd sensicatm ring upside down with hanger facing upward and twist in a clockwise motion to lock into place.3.Secure tube band around tubing.1.Attach positioning strip at the meter entry (for meters) or at the anti-reflux chamber (for bags).2.Use the length of the positioning strip as a guide and attach the tube band to the drainage tubing.Note: this step is not required if using a drainage bag with pre-marked tubing.4.Hang bag and insert tubing in tube holder window.1.Hang bag hook on the bd sensica¿ ring.2.Tube band should align with tube holder window.5.Attach temperature-sensing foley to bd sensica¿ temperature monitor module.1.Attach the bd sensica¿ temperature sensor cable to the temperature-sensing foley.Use a bd sensicatm monoplug adapter if needed.2.Attach the magnetic end of the sensor cable to the module.6.Complete tube compliance process.1.The compliance process takes 5 minutes.This eliminates potential artifact associated with new patient setup.2.Monitoring will begin after this process is complete.Note: skipping this process may result in a small increase in urine recorded in the first 5 minutes that is artifact.7.Patient touch screen display.8.View data.1.Accessed through data button on home screen.2.Data screens - use buttons to toggle views.3.Snapshot screen - provides past six hours of data.9.Add initial uo.1.Select the calculator icon on the home screen to manually add any urine output that is already in the bag.10.Adjust catheter use time.1.Select shutdown & actions and then edit catheter use time.2.Use the up and down arrows to adjust the catheter use time, then touch enter and save.11.Adjust patient weight.1.Select shutdown & actions and then edit patient weight.2.Use the up and down arrows to adjust the patient weight, then touch enter and save.12.Transporting a patient.1.Drain the bag prior to transport.2.Rehang the emptied bag on the ring, touch resume, and allow the system to stabilize.3.Remove the bag from the bd sensicatm urine output system for transport.4.Upon return, reattach bag and touch resume to continue monitoring.The system will automatically add any urine output to the current hour.13.Add/subtract urine output.1.Select the calculator icon on the home screen to manually adjust current hour urine output.(i.E.When taking a urine sample or irrigating the bladder)".H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
SENSICA UO SYSTEM
Common Device Name
SENSICA DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16597428
Report Number1018233-2023-01965
Device Sequence Number4511840
Product Code EXS
UDI-Device Identifier00801741219016
UDI-Public00801741219016
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCCS1002E
Device Catalogue NumberSCCS1002E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown